Acitretin???

Posted Mon 10 Aug 2020 9.33am by SharonG

Hi

Has anyone had experiences of this drug?

1. Side effects?

2. Does it work or at least help?

3. Dosage?

I have read up on it and really don't fancy taking it!! But PPP is so bad right now I

am willing to try anything :( I have it on my FEET!! And I really am struggling to just walk!!! I am - or was - really active - I can walk forever but this recent flare up has lasted 6 months now - never has it been so bad - to be honest this week? I have left off ALL cream ointment everything etc. It is very dry so I just soak my feet in water - I am sure this is not the answer though? :( I am just FED up of creaming!!!!! :(

Thanks in advance.

Posted Mon 10 Aug 2020 9.48am by scarletsmummy

where do i start ................DO NOT TAKE THIS DRUG

i did 6 months on this from last September up until March this year

1. I lost all my eyebrows

2.i lost all my eyelashes

3.my hair fell out in clumps

4 Every other bit of bodily hair just fell out

5. my skin was so sticky i could not even hold anything without using talcum powder

6. my muscles in my sciatic joint ceased up and i now suffer from severe pain in my sciatic joint

Even now my hair is in such bad condition i have had to have it cut really short to give it a chance of recovering it feels like straw

If i had read the side effects of this drug i would NEVER have put it in my mouth

On the plus side the Psoriasis did disappear in my scalp for a while but is now coming back

Jean

The list goes on and on

Posted Mon 10 Aug 2020 10.03am by SharonG

@scarletsmummy

Oh Jean I am so sorry to hear this :( How awful for you!!

I was considering trying it - I have a telephone consultation with my Dermatologist on Friday I fear this to be my next option and now I KNOW I will NOT be going down that road!!

For the last two days I have left off all cream etc. it is dry but not itchy and NOT getting any worse - I just feel so FED up with it all :( I have had it for 22 years but never ever this bad. I am at a loss as to what to try next - I will see what he says on Friday but I am feeling that I should just keep trying to manage it without any nasty medication :(

I am thinking about trying Homeopathy? Have you tried that?

Thank you for your kind and honest input Xx

Sharon x

Posted Mon 10 Aug 2020 7.30pm by Steview
A P sufferer for over 30 years, through good and bad times.

Re Acitretin, I took it for about ten years.

Yes many side effects Inc first curly hair then loss of hair, dry lips and bloody nose, headaches, blistering soles of feet plus during the time I had two ingrowing toenails removed which I put down to the drug. I also believe it contributed to mood swings.

I look back on them now and think what did I put myself through.

For myself in the 80's and 90's it was a matter of spending more time as an in patient or trying this drug. It was the next treatment available, it worked to an extent.

There are other meds or UV treatment to explore with your Derm, if they will bypass Acitretin.

Good luck.

Posted Tue 11 Aug 2020 9.19am by SharonG

@Steview

Thanks for your advice too.

I am NOT going to take it!

Sounds grim!!

Posted Thu 13 Aug 2020 9.20am by Chris

Hi All,

I took acitretin for around 17 years. My dosage fluctuated between 25mg and 50mg under the supervision of my dermatologist. I visited as an outpatient every 3 to 4 months for reviews/updates. I had blood tests on each visit and sometimes I had to fast before attending. The treatment reduced my psoriasis considerably but not completely. I also used dovabet very sparingly once or twice every 3 or so weeks. My side effects were constant dry chapped lips but it also increased my cholesterol. This is why I came off it around 18 months ago.

I have had psoriasis for 24 years and tried many different creams and ointments. My advice would be to consider it as an option as different treatments are suitable for some but not for everyone.

Posted Thu 13 Aug 2020 2.11pm by SharonG

@Chris

Thanks - I am not ruling it out but I am dubious :(

Lesser of the two evils - at the moment I am managing i although it is desperately painful - I shall discuss with Dermatologist tomorrow.

Thanks again for your response.

Sharon

Posted Tue 8 Sep 2020 11.48pm by Itchy

You have to remember we are all different and react differently to medication. I have ended up in A&E taking some medication that works miracles for others.

Acitretin didn't work for me, but does work well for others.

I guess you will have to weigh up how desperate you are to try it.

Posted Mon 21 Sep 2020 2pm by coledavis

I found this of temporary use. After a while, however, my lip started to split and no amount of lip salve would put it together, so the only solution was to stop using it. I have tried this more than once, each time with the same result.

To take part, sign in or register with us

The Psoriasis Association is the UK's leading national charity and membership organisation for people affected by psoriasis – patients, families, carers and health professionals Read More >

Get in touch

The Psoriasis Association Dick Coles House 2 Queensbridge Northampton NN4 7BF

Email: mail@psoriasis-association.org.uk

Tel :
01604 251 620
WhatsApp :
07387716439
Registered with Fundraising Regulator -

© The Psoriasis Association Charitable Incorporated Organisation Number: 1180666 Scotland: SC049563 Privacy PolicyCookies

Site by Spoken Image | glitterfish

We use cookies to help us provide you with a better service, but do not track anything that can be used to personally identify you.

If you prefer us not to set these cookies, please visit our Cookie Settings page or continue browsing our site to accept them.